I have trouble with novolog in my pump as a basal rate. I can rock along for about 3 months or so, then my blood sugars will start to rise. Sometimes this coincides with ovulation, sometimes with serious redness around the tape area of my site (as if its an allergy). The more I raise my basals, the higher my sugars seem to go. A bolus will bring it down but not for long. Changing the site helps for about 24 hours, then high sugars again. Changing bottles doesn’t help. If I take Novolog out of the pump and put in Regular, blood sugars go back to normal within 24 hours and stay there. I have to leave regular in the pump for 2-3 months before I can try again. This has been going on since humalog came out so many years ago. I’ve been on a pump for 19 years. Am I the only one who has these problems with analogs?
I have not been pumping for any where near 19 years (just a bit over 2) but I did have similar issue with Novolog. I was actually injecting and pumping novolog to over meals. Never had that issue with humalog (well except developing a latex allergy). I am now using apedra with good success. Also switched to angled infusion sets.
I don’t know about the ovulation part, but I am using humalog with my pod, the same thing I’ve used for years with needles. You may or may not want to try something different. Although we are all in the same boat, we are not the same for our mysterious body chemistry and I don’t believe anyone has the right answer for you, just ideas. Good luck Carol.
You may have developed an allergy against NovoLog. This has happened to other members too. It might be related to the fact that the manufacturers use different preservatives in different concentrations. Which is actually very good: this means you can look for an insulin that has the same conservation strategy as your Humalog. It may be impossible to figure that out. As a consequence I would try another insulin after some weeks. For example you could switch to Apidra which is known to be very fast acting too.
I seem to be having the same problem at different times of the month. It seems like I always need different basal’s and I:C ratio. I am so frustrated and have been contemplating making an appointment with my pump trainer to get some help. I have been pumping for 9 months and it seems like such a constant battle.
In the last few months I have also noticed alot of nausea after I eat and sometimes lasting all day. ( not pregnant either, have taken too many tests to count ).
However I also have Chrons/Colitis so my gastro is having me do an upper GI seris on monday to see if I have had a relapse, I feel this is a waste due to my lack of symptoms except the nausea.
I had bad numbers when I was doing the shots ( total lack of discipline on my part) and while I see better more " normal" numbers on the pump, I do feel like the novolog does not work as well as the humalog.
Has anyone else had a nausea issue connected to an allergy to novolog?